Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Certain Positive-Definite Kernels

Mina Ossiander and Edward C. Waymire
Proceedings of the American Mathematical Society
Vol. 107, No. 2 (Oct., 1989), pp. 487-492
DOI: 10.2307/2047839
Stable URL: http://www.jstor.org/stable/2047839
Page Count: 6
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Certain Positive-Definite Kernels
Preview not available

Abstract

In one way or another, the extension of the standard Brownian motion process $\{B_t: t \in \lbrack 0, \infty)\}$ to a (Gaussian) random field $\{B_t: \mathbf{t} \in \mathbf{R}^d_+ \}$ involves a proof of the positive semi-definiteness of the kernel used to generalize $\rho(s, t) = \operatorname{cov}(B_s, B_t) = s \wedge t$ to multidimensional time. Simple direct analytical proofs are provided here for the cases of (i) the Levy multiparameter Brownian motion, (ii) the Chentsov Brownian sheet, and (iii) the multiparameter fractional Brownian field.

Page Thumbnails

  • Thumbnail: Page 
487
    487
  • Thumbnail: Page 
488
    488
  • Thumbnail: Page 
489
    489
  • Thumbnail: Page 
490
    490
  • Thumbnail: Page 
491
    491
  • Thumbnail: Page 
492
    492